3 weeks ago I was given a tetnus shot in my right arm and that night when I woke up I could not turn over in bed from the pain in my shoulder. I am in constant pain and have been on anti-inflamatory meds since that week but ot any better. Does this sound like nerve damage from the shot. My arms are thin and the nurse gave the shot to the side of my muscle rather in the top of the muscle.
It is unlikely that you have sustained nerve damage if you have discomfort isolated to the shoulder. However, as I have posted in this forum before, there is a more likely possibility of bursitis following a vaccination if the vaccination is given high up on the shoulder (the upper 1/3 of the deltoid muscle). Nevertheless, bursitis following a vaccination is a rare event.
If you would like a visual representation of the the deltoid muscle, you can google for "deltoid muscle" using the "image" tab on the google tool bar.
Another possibility given the symptoms that you describe is local inflammation--which is relatively common after the tetanus vaccination. Do you know if the vaccine included only the tetanus vaccine or did it also include the activated pertussis vaccine? The combination vaccine is called "Tdap".
~•~ Dr. Parks
This answer is not intended as and does not substitute for medical or legal advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.